On Hold - Again
5 Replies
vligertwood - November 29

Hi All,

I just discovered this site last week, and let me say its been great reading your stories. My DH and I have been trying for a number of years and actually started with our RE in February. We're starting right with IVF as we have to do a sperm retrieval as well as my age. It seems like its been forever getting all the basics done before we could get started.

We're on our third cycle now. The first was in September and before we even got started with the drugs, I developed a cyst on my right overy and my estrogen went through the roof. It had to be surgically aspirated because it wouldn't subside. Our second cycle was just in November, my RE had been having very good results with the Antigon protocol and because of my age she wanted to try that one first.

Everything seemed to be going well until my third antigon shot then my estrogen started dropping and my largest follicle colapsed on itself. My RE sayed it was like my overies just couldn't do anymore. I was so upset went from everythings fine to life sucks in a minute. They told me at my am ultrasound that they were afraid they'd have to pull the plug but wanted to see that days' bloodwork. Got the call at lunch that it was off.

She's suggested trying the Colorado protocol (Lupron) with the possibility of donor egg backup. We really don't want to do donor egg backup (the expense and time factors) and we already have donor sperm back up in the mix.

We on schedule for January now, don't know exactly when as I just started my period on Monday, they were talking about controlling the next one but decided not to as they are afraid of developing another cyst.

Unfortunately, the IVF center shuts down to retool during the month of December, so we can't do anything until January now. So tired of getting nowhere. The frustration is through the roof.

Oh well, baby dust for all.










 

lyly14 - November 29

Hi- I am in a similar situation. I just started my first IVF cycle and was on lupron for a week when they did my first baseline u/s. They found a cyst on my left ovary and increased my lupron hoping the cyst would subside. I have been back to the RE 2 times and each time it has gotten bigger. I got the call this afternoon that the cycle is off and I will have to be rescheduled for some time in January (if the cyst goes away). The clinic will be closing for a few weeks , so I have no time to wait and see if the cyst goes down. So like you I am now on hold!

 

vligertwood - November 30

Sorry to hear about your delay, I know how frustrating it is.

When I had the cyst, they thought that when I started my period it would subside. Of course I wouldn't start, they actually had my husband give me a shot of progesterone to start it. Didn't work. They ended up putting me in and doing a transvaginal aspiration. Basically, they said it was the same as an egg retrieval without retrieving any eggs, just deflating the cyst so we could continue.

Luckily, that was covered by my insurance, no ins for fertility, but so far have had two day surgeries to get prepped.

Just want to slap these people for deciding to stop working for a couple of weeks to a month. I know why they do it, but it just seems like another stumbling block.

What can you tell me about Lupron? It seems like my RE staff thinks everything is a need to know basis. Unless you're at that step they really don't want to talk to you about it. I guess its to stop you from worrying about improbabilities, but its like shouting into a vacuum trying to figure out whats next.

I like to have all my ducks in a row and know step to step what to expect. Haven't been able to do that at all through this process and it seems like I have no control over anything. It feels like I just give over control of my body to others who think I'm basically an child who can't be trusted.

Anyway, enough venting for now. Deep breath and pray for December to pass quickly. Good luck and God Bless


Vicki

 

lyly14 - November 30

Vicki- I got my period the day they found the cyst and I am guessing they were hoping it would subside by the time my period was over, but it keeps getting bigger!The nurse said she didn't think it was going to go away on its own, but didn't know what the dr wanted to do about. He just called me and told me I should go back on the birth control pills to help control the cyst, so I can get started quicker.

The Lupron is a shot that you start the week before you expect your period. It is suppossed to suppress your body's ability to produce your hormones LH and FSH. You continue to take it until you take your trigger shot before the egg retreival. Unfortunately before the Lupron supresses your system it increases the amount of circulating hormones in your body the first few days. I say unfortunately because for me this is what probably caused my cyst. Sometimes with women that are poor responders or older with less eggs they don't start the lupron until you get your period because of the initial increase in hormones. They call it a flare protocol and it give you a jump start. That stinks that your dr wont even discuss it with you. I feel the same way you do about needed to know what to expect. I research everything on the net and ask a lot of questions. It is your body and even though your dr. is the "expert" you still have a right to know what they are doing with your body. If they wont take the time to answer your questions you should consider looking for another dr. Just a thought, but you should be comfortable with both the dr. and the process.

 

vligertwood - November 30

Lyly,

Thanks for the info, really appreciate it. Except for the secrecy bit really like my RE and the ART staff. Would hate the thought of starting all over again somewhere else. I didn't have too many side affects with the menopur and follistim, but am nervous about adding the Lupron.

 

lyly14 - November 30

If you are happy with them then just be more firm with asking questions and getting your answers. Being comfortable is a good thing, so just be assertive when it comes to getting your questions answered. As far as side effects from the lupron, I didn't really have them. At least the ones listed (hot flashes, headaches). But that is because my cyst was still producing estrogen. I was a bit moody and cranky when they increased my dose to try to get the cyst diminished. But with this whole process I feel on edge anyway.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question